A new compactness result for electromagnetic waves. Application to the transmission problem between dielectrics and metamaterials - Archive ouverte HAL Access content directly
Journal Articles Mathematical Models and Methods in Applied Sciences Year : 2008

A new compactness result for electromagnetic waves. Application to the transmission problem between dielectrics and metamaterials

Abstract

We consider the time-harmonic Maxwell equations, involving wave transmission between media with opposite sign dielectric and/or magnetic coefficients. We prove that, in the case of sign-shifting dielectric coefficients, the space of electric fields is compactly embedded in L 2. We build a three-field variational formulation equivalent to Maxwell system for sign-shifting magnetic coefficients and show that, under some suitable conditions, the formulation fits into the coercive plus compact framework. © 2008 World Scientific Publishing Company.
No file

Dates and versions

hal-00873080 , version 1 (17-10-2013)

Identifiers

Cite

Anne-Sophie Bonnet-Ben Dhia, Patrick Ciarlet, Carlo Maria Zwölf. A new compactness result for electromagnetic waves. Application to the transmission problem between dielectrics and metamaterials. Mathematical Models and Methods in Applied Sciences, 2008, 18 (9), pp.1605-1631. ⟨10.1142/s0218202508003145⟩. ⟨hal-00873080⟩
216 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More